Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 20, 2010, 6:47 PM HST for Hawaii County, Hawaii. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2010, 6:47 PM HST (04:47 UTC)
- Expired
- Jan 21, 2010, 3:33 AM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929 WWHW70 PHFO 210447 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 647 PM HST WED JAN 20 2010 HIZ026-211400- /O.NEW.PHFO.WI.Y.0009.100121T0447Z-100121T1400Z/ KOHALA- 647 PM HST WED JAN 20 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM HST THURSDAY. EAST TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS AROUND HOMES AND BUSINESSES. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
1 follow-up statement
254 WWHW70 PHFO 211333 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST THU JAN 21 2010 HIZ026-211445- /O.CAN.PHFO.WI.Y.0009.000000T0000Z-100121T1400Z/ KOHALA- 333 AM HST THU JAN 21 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. GUSTY TRADE WINDS WILL CONTINUE TODAY...BUT SHOULD REMAIN BELOW WIND ADVISORY LEVELS. $$ HARRISON/HOUSTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 20, 3:30 PM HST, 3 hours 17 minutes earlier.
Area forecast discussion, Jan 20, 3:30 PM HST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST WED JAN 20 2010 .SYNOPSIS... TRADE WINDS WILL REMAIN GUSTY THROUGH THURSDAY AS HIGH PRESSURE PASSES TO OUR NORTH. TRADES WILL THEN WEAKEN RAPIDLY AND VEER TO SOUTHERLIES THURSDAY NIGHT. AN APPROACHING COLD FRONT IS EXPECTED TO REACH THE ISLANDS SATURDAY AFTERNOON...WITH ANOTHER EXPECTED NEXT TUESDAY. EACH FRONT WILL BE ACCOMPANIED BY INCREASED CLOUDS AND SHOWERS. THE FRONT EXPECTED SATURDAY WILL SLOWLY DISSIPATE ACROSS THE EASTERN HALF OF THE STATE SUNDAY AND MONDAY. && .DISCUSSION... THERE IS LITTLE OR NO CHANGE IN FORECAST PHILOSOPHY FROM SIX HOURS AGO. WHILE TRADE WINDS ARE POISED TO RETURN BRIEFLY TO THE MAIN HAWAIIAN ISLANDS...WE WILL SEE A PAIR OF FRONTS PASS ACROSS OR APPROACH THE ISLANDS DURING THE FORECAST PERIOD. A 1027 MB HIGH NEAR 32N164W...ABOUT 700 MILES NORTH NORTHWEST OF THE MAIN ISLANDS...IS MOVING EASTWARD IN THE WAKE OF A DEEP LOW NOW PASSING INTO NORTHERN CALIFORNIA. GUSTY TRADE WINDS WILL PERSIST ACROSS THE ISLANDS THROUGH THURSDAY AS THIS HIGH STEEPENS OUR PRESSURE GRADIENT. HOWEVER...THE STORM TRACK PATTERN IS PROGRESSIVE AND THIS HIGH WILL RAPIDLY MOVE EAST AND WEAKEN AS ANOTHER LOW MOVES IN FROM THE NORTHWEST. THIS LOW...DRAGGING A FRONT TO ITS SOUTH AND SOUTHWEST...WILL PASS NORTH OF THE MAIN ISLANDS FRIDAY. THE FRONT WILL THEN REACH KAUAI SATURDAY MORNING AND CONTINUE MOVING SOUTHEAST TOWARD THE BIG ISLAND...WASHING OUT SUNDAY AND MONDAY EITHER ACROSS THAT ISLAND OR ACROSS THE ALENUIHAHA CHANNEL. AS THE FRONT APPROACHES...TRADE WINDS WILL DIMINISH AND VEER TO SOUTHEASTERLIES AND SOUTHERLIES. THIS WILL HAPPEN RATHER RAPIDLY LATE THURSDAY INTO THURSDAY NIGHT. VOGGY CONDITIONS MAY RETURN TO THE ISLANDS DURING THIS TIME...POSSIBLY LASTING BEYOND FRONTAL PASSAGE. THE FRONT WILL ALREADY BE WEAKENING AS IT ARRIVES...WITH MOST OF THE UPPER SYSTEM SUPPORT LOCATED NORTH OF 30N. WE EXPECT INCREASED CLOUDS AND SHOWERS ACROSS THE ISLANDS ALONG THE FRONTAL BOUNDARY...BUT LITTLE OR NO FLOOD POTENTIAL. GFS SHOWS CONDITIONS DRYING OUT RAPIDLY BEHIND THE FRONT...AND ALONG THE FRONT NEAR THE BIG ISLAND SUNDAY AND MONDAY AS THE BOUNDARY DISSIPATES. THE FOLLOWING HIGH WILL BE WEAK AND CONSIDERABLY CLOSER TO THE ISLANDS THAN THE ONE CURRENTLY TO OUR NORTHWEST...RESULTING IN SLUGGISH POST-FRONTAL WINDS INTO EARLY NEXT WEEK. EXPECT THE ONSET OF LOCAL LAND AND SEA BREEZES DURING THIS TIME AND A POSSIBLE CONTINUATION OF VOGGY CONDITIONS. GFS SHOWS A SECOND FRONT WILL APPROACH THE ISLANDS NEXT TUESDAY...BRINGING ANOTHER CLOUD AND SHOWER INCREASE. && .MARINE... WAVEWATCH III SHOWS A NEW NORTHWEST SWELL ARRIVING TONIGHT...PRODUCING SURF JUST BELOW ADVISORY LEVEL HEIGHTS THURSDAY...THEN GRADUALLY DECLINING THROUGH FRIDAY. WHILE THE TRADES ARE FORECAST TO DIMINISH THURSDAY...SMALL CRAFT ADVISORY CONDITIONS WILL STILL EXIST DUE TO HIGH COMBINED SEAS. THE SMALL CRAFT ADVISORY IS THEREFORE EXTENDED FOR ALL WATERS THROUGH THURSDAY AFTERNOON...WITH THE THREAT SHIFTING FROM WIND-RELATED TO SEAS-RELATED THROUGH THE DAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR ALL HAWAIIAN WATERS. && POWELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.